Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 203, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 1, 1997, 2:01 AM CST for Douglas County, Ozark County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 1997, 2:01 AM CST (08:01 UTC)
- Expired
- Nov 1, 1997, 2:35 AM CST
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 010803 RRA SVRSGF MOC067-153-010835- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 201 AM CST SAT NOV 1 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY - SOUTHWESTERN MISSOURI EASTERN OZARK COUNTY - SOUTHWESTERN MISSOURI * UNTIL 235 AM CST * SOME AREAS AFFECTED TWIN BRIDGES DORA * AT 200 AM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF AVA OR NEAR RICHVILLE AND WAS MOVING SOUTHEAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LINDENBERG/SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 2:55 PM CST, 11 hours 6 minutes earlier.
Area forecast discussion, Oct 31, 2:55 PM CST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CST FRI OCT 31 1997
1ST PD FCST PROBLEMS...CHC OF RAIN AND TEMPS/TIMING OF CDFNT.
19Z SFC MAP SHOWS WK COLD FRONT IN NB WITH DEWPOINTS IN THE 50S
OVR STATE AND EVEN SOME 60S AS FOR N AS NW AR. WONT BE SURPRISE IF SOME
THIS MOISTURE GET PULLED INTO SW CORNER OF CWA AND WITH CAPES BETWEEN
500-1000 BY THIS EVENING...A TSRA OR TWO MIGHT BE POSSIBLE. ROUGHTLY
FROM SGF AND POINTS W.
TEMPS MAYBE TRICKLY AS CLOUDS INCREASE TONIGHT BUT WL GO WITH GUIDANCE
FOR 1ST PD AS CDFNT IS PROGGED TO BE IN ERN MO BY SATURDAY MORNING WITH
COOLER AIR ADVECTING IN. MODELS ARE NOT SHOWING MUCH IN WAY OF PCPN
ACROSS CWA AND IS IN GD AGREEMENT WITH UPPER LOW BECMG CUTOFF BY END
OF THE FCST PD. THIS SHOULD KEEP MO IN CYCLONIC FLOW WITH WRAP ARND
CLOUDS BY SATURDAY NIGHT/SUNDAY.
1ST PD RECOMMENDATIONS...
JLN/SE KS...MOSTLY CLOUDY...30 POP SHRA/TSRA. LOW IN THE UPPER 40S.
WND SW 10 MPH...SHIFTING TO NW AFTER MIDNIGHT AT 15 T 20
MPH.
SGF/AIZ.....MOSTLY CLOUDY...30 POP SHRA/TSRA. LOW MID 40S. WNDS SW AT
10 MPH...SHIFTING TO THE NW AT 15 TO 20 MPH.
UNO.........MOSTLY CLOUDY...40 POP SHAR/TSRA. LOW UPPER 40S. WNDS
SW AT 10 MPH...SHIFTING TO NW AT 15 TO 20 MPH.
SGF BE 045/059 035/055 025 073-1
JLN BE 047/060 037/057 027 073-1
WL NOT BE FANCY WITH TIMING OF PCPN...IF ANY...WL LEAVE IN ALL PD.
SSNearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.